MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-110/I20-30
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow up report will be submitted.
 
Event or Problem Description
Patient was initially treated in 2013 for an emergent rupture.At an unknown date, the patient returned with an aneurysm growth and two bridges were implanted.At a later unknown date, the patient was treated again for an aneurysm growth with a medtronic device.On (b)(6) 2016 the patient underwent a complete reline with afx devices.The ct performed showed continued aneurysm growth and the physician noted a possible endoleak type ii.A re-intervention has not been scheduled at this time however, the physician plans to coil off the ima, thrombin and biogel.Patient condition is asymptomatic.
 
Additional Manufacturer Narrative
Based on the information received at the completion of the clinical evaluation, there were substantial evidence to support the following reported events: el 2 (multiple); no evidence of a secondary endovascular procedure.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.There was no device-related issue, rather, there was a type ii endoleak from multiple areas: left lumbar artery, possibly the inferior mesenteric artery, and a rogue right renal accessory artery located near l2.These anatomical features and the inability to tolerate contrasted surveillance (cautionary product use) likely contributed to the eventual sac growth.No user-related contributing issues were identified.Procedure-related harms included: type ii endoleak.Associated clinical harms for this event included sac growth.Reportedly, there was a planned intervention to treat the endoleaks.To date, there were no reports of treatment or further negative patient sequelae, and the patient was asymptomatic.In addition, the review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.The devices remain implanted in the patient and were not returned and no evaluation was completed.These types of events will be monitored and trended as part of the quality system.(b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6915980
Report Number2031527-2017-00511
Device Sequence Number1312222
Product Code MIH
UDI-Device Identifier00818009012234
UDI-Public(01)00818009012234(17)181118
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/18/2018
Device Model NumberBA25-110/I20-30
Device Lot Number1423303-004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL-LOT: 1379598-014; AFX-LIMB-LOT: 1265067-010; AFX-LIMB-LOT: 1342610-002; VELA INFRARENAL-LOT:1379620-011; VELA SUPRARENAL-LOT: 1472866-002
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR